Ecosperity 2019: From Ambition to Action

June 06, 2019

How can we accelerate the pace of change and transition to a low-carbon and resource-efficient future?

Global Warming, Melting Ice Caps and Rising Sea Levels

June 06, 2019

An inspiring explorer and an internationally recognised geoscientist will share their experiences and work on the climate and environment in this special edition of the Ecosperity Conversations series.

Towards a Clean Earth: From Oceans to Cities

June 07, 2019

Hear from three inspiring speakers about the urgency to conserve and protect our oceans and cities in this special edition of the Ecosperity Conversations series, held in conjunction with Ecosperity Week 2019.

Translating Ambition to Action

 
The 2018 special report by the United Nations Intergovernmental Panel on Climate Change (IPCC) clearly showed that our current emissions trajectory is unsustainable. Our economies and societies face unprecedented and unpredictable risks of extreme weather effects unless we are successful in charting an economic pathway that allows us to remain within a 1.5oC rise in temperature.
 
Our current economic models treat resources as if they were infinite, while consumption patterns favour the disposable. Fresh thinking is required if we want to live up to our commitments to the climate action and other related United Nations Sustainable Development Goals, by 2030.
 
The Ecosperity 2019 conference will explore how we can accelerate the pace of change and bring about scalable solutions that enable the transition to a low-carbon and resource-efficient future. The discussions will explore business approaches and successful collaboration models along the thematic tracks of Circular Economy, Energy Transition and Water Management.
 
Discussion topics include:
  • Science-based approach to guide businesses and policy makers in their climate ambitions
  • The business case for a circular economy
  • Pathways to decarbonise our energy systems
  • Innovative approaches to bridge the water supply gap

Conference Programme

07:30 – 08:30
Registration & coffee
60 mins
08:30 – 08:45
Welcome Remarks & Joint Opening for Ecosperity Week
15 mins
Speakers
Speakers

Lim Boon Heng

Chairman, Temasek

Victoria Kwakwa

Regional Vice President for East Asia and Pacific, World Bank

08:45 – 09:05
Guest-of-Honour Address
20 mins
Speaker
Speaker

Masagos Zulkifli

Minister, Ministry of the Environment and Water Resources, Republic of Singapore

09:05 – 09:25
Our Shared Resources, Our Shared Responsibility to Live Within Our Means
20 mins

The outdated systems underlying our cities, food, energy and consumption-production processes are driving our planet to the brink and threatening to undermine the very foundation of our economies and well-being. How can the scientific understanding of the planetary boundaries help us understand how humanity can continue to develop and thrive over generations to come and how can leaders from politics, business, science and other walks of life be mobilised to rethink these systems and make transformative changes toward sustainability?

Speakers
Speakers

Naoko Ishii

CEO and Chairperson, Global Environment Facility

Dr Will Steffen

Councillor, Climate Council of Australia

09:25 – 09:45
Transitioning to a Low-carbon and Circular Economy is Serious Business
20 mins

When it comes to climate change, timing is everything. Current science now points incontrovertibly to the fact that we need to reach the global climate turning point by 2020 to begin the descent towards net zero emissions in the second half of the century. How can businesses be engaged on the ‘need for speed’ and embrace the business case and competitive advantage of being net zero champions?

Speaker
Speaker

Christiana Figueres

Former Executive Secretary, United Nations Framework Convention on Climate Change; Founding Partner, Global Optimism Ltd.; Convenor, Mission 2020

09:45 – 09:55
Making Circular Fashionable
10 mins

Public engagement and consumer activation are extremely powerful levers in driving systems level change. And changing perceptions towards waste is a crucial enabler of a zero waste and circular economy mindset. How can creativity and design thinking allow us to turn something that was once worthless into something beautiful and desirable?

Speaker
Speaker

Arthur Huang

Founder and CEO, Miniwiz Co., Ltd.

09:55 – 10:20
The Business Case for a Circular Economy
25 mins

Our desire for new clothes and the efficiency of production systems have led to the rapid expansion of fast fashion. The average person today buys 60% more clothing items compared to in 2000 and many of these items are disposed as soon as they ‘fall out of fashion’. While influencing consumption patterns is a critical component in making the system more sustainable, businesses have a unique opportunity to re-design materials, production systems and business models towards more circularity. How can applied systems thinking and powerful partnerships along the value chain deliver measurable impact and new value?

Speakers and Moderator
Speakers

Edwin Keh

CEO, Hong Kong Research Institute of Textile and Apparel

Harsha Vardhan

Global Environment Manager for Production, H&M Group

Moderator

Ariel Muller

Managing Director, APAC, Forum for the Future

10:20 – 10:50
Tea Break
30 mins
10:50 – 11:10
Lessons for Southeast Asia’s Clean Energy Transition
20 mins

Energy demand in Southeast Asia is expected to grow by two-thirds between 2016 and 2040. Under current policy and technology scenarios, CO2 emissions are expected to increase in lockstep with this growth in energy demand. Being the region most at risk of the impacts of climate change, it is imperative that ASEAN intensifies efforts to lower the carbon intensity of its energy systems. How can ASEAN draw inspiration from its international neighbours as it charts its own path towards clean energy, and how can it accelerate the adoption of proven policy and technology options?

Speaker and Moderator
Speaker

Dr Ernest J. Moniz

CEO, Energy Futures Initiative and Nuclear Threat Initiative; Special Advisor to the MIT President

Moderator

David Turk

Head of Strategic Initiatives Office, International Energy Agency

11:10 – 11:50
Beyond Renewables: Technology Solutions Addressing the Decarbonisation Imperative
40 mins

While advances in renewable energy generation have provided viable options to produce clean energy, more technology pathways need to be unlocked to fully decarbonise the way we produce and consume energy. What role can emerging technologies such as fusion generation, smart grids and hydrogen energy play in bringing the emissions of our energy systems to net zero, complementing more traditional approaches to renewable energy? What are the challenges and opportunities in bringing these innovations to market?

Speakers and Moderator
Speakers

Ian Chapman

CEO, UK Atomic Energy Authority

Pierre-Etienne Franc

Vice-president, Hydrogen Energy World Business Unit, Air Liquide

Wong Kim Yin

Group CEO, Singapore Power Limited

Moderator

Janice Lin

CEO, Strategen Consulting

11:50 – 12:20
Creative Solutions to Bridge the Water Supply Gap
30 mins

According to World Bank estimates, by 2030, water supply will fall short of forecasted demand by 40% globally. Today, billions of people already lack access to clean water and sanitation facilities. Much can be done to improve the water efficiencies and water management practices in developed economies. In addition, water continues to be undervalued and underfunded. Considering that the stress on our water systems will increase with continuous population and economic growth, how can we think and act differently to accelerate change? How can innovations in technology, financing and public engagement be harnessed in a bid to bridge the water supply gap?

Speakers and Moderator
Speakers

Dr Helge Daebel

Investment Director, Emerald Technology Ventures

Francois Fevrier

CEO Water Asia, SUEZ Asia

George S. Hawkins, Esq.

Founder and President, Moonshot LLC and Moonshot Partners

Moderator

Dr Piers Clark

CEO and Chairman, Isle Group Ltd

12:20 – 12:30
Closing Reflections: From Ambition to Action
10 mins

How do you help bring about a tipping point on huge issues like climate change, rampant deforestation, or the tragedy of one-third of food produced globally being wasted while 800 million people go hungry? What role can science and data play in focusing the debate, creating alignment and ensuring policy makers, businesses and individuals understand their role in moving from ambition to action?

Speaker
Speaker

Robin Hu

Head, Sustainability & Stewardship Group, Temasek

12:30 – 13:30
Lunch
60 mins
19:00 – 21:00
Ecosperity Dinner (private event)
120 mins
Speakers and Moderator
Speakers

Ban Ki-moon

President & Chair, Global Green Growth Institute

Robert Swan

Polar Explorer

Moderator

Anthea Indira Ong

Nominated Member of Parliament, Singapore and Social Entrepreneur

Speakers and Moderators

Be a part of the global action at
Ecosperity Week


The 6th Ecosperity conference is presented by Temasek, in partnership with Ecosperity Week 2019.

Ecosperity Week is a confluence of events gathering global business leaders, policy-makers, investors, entrepreneurs and academia to drive action on sustainable development. The week-long programme features an innovation showcase, conferences, roundtable discussions, pitch sessions, site visits and networking opportunities across events.

Ecosperity Week 2019 takes place from 4 to 7 June 2019 at Sands Expo and Convention Centre, in Marina Bay Sands Singapore.

Look back at
Ecosperity 2018

Tomorrow Starts Today! From Ideas to Impact

In 2018, we explored new approaches to food and nutrition, healthcare and education,  to achieve impact at scale and build resilient societies in an increasingly digital and urban future.

Presented by


In Partnership with


In Support of